Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

seizures

I wonder if anyone has had a seizure during withdraw. Im on the slowest withdraw in history. I take suboxone and xanax. I had a seizure last sunday and was in the hospital for 4 days. They did tests and didnt find anything wrong. they did prescribe me klonapen. Im getting discouraged that this will never end and I might have another seizure. I'm about to give up and im not a quitter but im human and can't hang on forever, Any advice would help this middle age woman. Dove
10 Responses
7163794 tn?1457366813
COMMUNITY LEADER
I would think the suboxone is not what would cause the seizures but i have heard of seizures coming off of the xanex. Perhaps your going to fast off the xanex? How much sub and xanex do you use and how are you tapering? Are you tapering under a drs care?
Avatar universal
To be honest with you I'm tapering off the sub well but the xanax is another story. I have been under alot of pressure and the xanax is the only thing that helps. your right because I think the seizure was caused by stopping the xanax. My boyfriend understands this and if he has xanax he will give me a small piece. I'm also going to go to a dr. that has a xanax withdraw program and he is on the up and up, not like the pain med drs. Wish me luck and thanks for responding.
Be well. Dove
Avatar universal
Coming off any one of those type of meds depending on the dosage and how fast you're coming off them, can absolutely cause seizures. If you've already had a seizure, you need to be under the guidance of a doctor! There are many reasons for seizures and frankly doctors don't know enough about them. My husband had a very serious seizure disorder and I'll I can say is keep your doctor informed and educate yourself! And don't drive for at least 3 months seizure free until you know exactly what's causing them. Best of luck!
1742220 tn?1331356727
my brother has seizures which started in his 20's and were termed "idiopathic," meaning the doctors have no idea what causes them.  this was after he was tested for epilepsy and a host of other things. he has been on medication since. with that said, I agree that seizures from stopping benzos is highly possible.  it's really important to be on a slow taper.  I guess if you're going from Xanax (getting off of it) to Klonopin, you will still be on benzos, so I'm not sure about the likelihood of seizures in that case.  I came very close to having a seizure because I didn't know you had to taper and i ct'd off a lot of benzos.  take care!
Avatar universal
My husband had new onset seizures at 35. I couldn't get them under control even with medication. It was just back and forth constantly! After my experience and my husband's recent passing(not because of the seizures alone) I'm still surprised neurologistts actually exist because those doctors really have very little understanding about the brain! Everyone should be forewarned that the seizures meds played a big part in the decline of my husband's liver and kidneys! If I had to do it over again, I don't know whether I would have give him the very toxic seizure meds! Sometimes the lesser evil of the two is better!
Avatar universal
Detoxing off of any of benzodiazepenes can cause seizures.  Xanax is one of the worst offenders because it has such a short half life.  Clonopin is very long acting, and is given to folks with seizure disorders.  

It has a very long half life; I take it because I actually have a seizure disorder.  I've never abused them; as a matter of fact, I take weigh less than I'm supposed to.    Don't take Xanax at the same time that you are on the clonopin.

Good luck...
Avatar universal
I came to the Medhelp site to see about getting off of Rx opiates (Opium Tincture for chronic diarrhea and Hydromorphone for chronic none tumor pain) but I also am on xanax which I also want o quit.... though after reading these posts I'm not sure I should even consider quitting the xanax until I'm totally off other others.  My xanax dosage is  5mg morning and same in  the evening.
2107676 tn?1388973859
I would do one drug at a time, leaving the xanax for last.  Make sure you're under a doctor's care for it.
Just reduce your intake of the hydromorphone slowly until you're comfortable and then reduce a little more.  Slow and steady wins the race.
Good luck.
5783082 tn?1374177161
Coming off any opiate, suboxone included, doesn't cause seizures, unless you have some underlying condition, but coming off xanax too quickly is known to cause them. Definitely good to taper off the cans or clonapin under a doctors care!
Avatar universal
I agree with iminawe,you won't have seizures coming off opiates or your subs. But deff the benzos. You have some good responses here so I hope it helps and you and your doc get this under control asap. I know how scary losing control of your body and mind can be.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.